I spoke with Dr. Grear last evening reguarding Zeus’ test results. All of the results are in and they all confirm arthritis. The digital x-rays showed that his arthritis is moderate and they also showed joint lesions and joint degeneration. The joint taps suggest an auto immune desease, but are inconclusive because we cannot get him off of the prednisone for two full weeks (Without prednisone, he cannot walk after 3 days). Because he was off the prednisone for only 24 hours before the joint taps were done, the prednisone masked some of the results. Dr. Grear did say that his blood work was very telling though and there are a few things suggesting auto immune disease. She did not see any damaging sings from the prednisone in his blood work results. The biggest clue that his blood work showed is that his thyroid levels are really low, she said they are on the low side of low. His thyroid has pretty much bottomed out, which would explain whey he has not had much energy and has been sleeping a lot lately. Also, when the thyroid is this low, the body cannot matabolize medication properly, making the medication not as effective as it should be. Dr. Grear wants to run a more detailed blood panel for his thyroid and it should show the autoimmune component that is causing his thyroid to be so low. His appointment for this blood panel is this Saturday at noon. Once she gets these results back, she wants to start him on thyroid medication and re check it in 4-6 weeks. Zeus has been limping for about the last two weeks, even while being on the prednisone. Dr. Grear said that the 20mg a day that he is on, is not enough to supress his immune system and is a really low dose for his size. Before putting him on an immune depressent drug she wants to increase his prednisone to a dose that would fully supress his immune system to see if his lameness goes away completely. She wants to increase his dose to 80mg a day for one week. If the lameness competely goes away then she will be sure that it is the autoimmune disease that is causing all of his symptoms. After a week of the higher dose of prednisone, she will talk to me again and will most likely start him on an immune depressent drug and begin weaning him off the prednisone, hopefully for good. I will post any updates and info as soon as I get get it from the doctor. I will also keep you posted this week about how he is doing on the higher dose of the prednisone.